MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 LOCKING SCREW 25; SHOULDER IMPLANT - LOCKING SCREW

DEPUY IRELAND - 3015516266 LOCKING SCREW 25; SHOULDER IMPLANT - LOCKING SCREW
Catalog Number 550310025
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the peripheral locking screw went through baseplate when threading in.The surgeon explanted that same screw and implanted a new one.Doi: unknown.Dor: (b)(6) 2025.Affected side: right shoulder.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the peripheral locking screw went through baseplate when threading in.The surgeon explanted that same screw and implanted a new one.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the locking screw 25 was found slightly cross-threaded from the driving recess.Organic material was found in the same area.No other damage was observed.A manufacturing record evaluation was performed for the finished device product code: 550310025 lot number: 229908, and no non-conformances or manufacturing irregularities were identified.As per inhance¿ surgical technique "peripheral screws must be fully seated within the baseplate manually using the star driver 20 and the driver handle".It is worth noting that "locking screws should not be used under power to fully seat the screw head as this can result in the screw head passing through the baseplate peripheral hole".The observed damaged condition suggests that the locking screw was exposed to excessive forces ultimately contributing to the screw passing through the baseplate as reported.Attempts have been made to obtain more information regarding mating device and technique; however, it has not been made available.Therefore, without concrete evidence or additional information it is not possible to determine a root cause.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the locking screw 25 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 550310025 lot number: 229908, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
LOCKING SCREW 25
Common Device Name
SHOULDER IMPLANT - LOCKING SCREW
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key22099930
Report Number1818910-2025-08607
Device Sequence Number7425048
Product Code HSD
UDI-Device Identifier10603295546580
UDI-Public(01)10603295546580(17)291231(10)229908
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550310025
Device Lot Number229908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale